Jun 22, 2002
This is hypothetical, but I want to be prepared, because my gut tells me I've had a viral load breakthrough. I had labs drawn two months ago(about)with a ul vl and a cd4 of 800. Have been on this reg for 2.5 years with similar readings all the time. I go back this week for my visit and to look at new labs(drawn a couple days ago). If I'm showing detectable(not a blip)but something in the thousands and a genotype is in order,should I draw the blood the same day (while still having drugs in my system)and then stop everything while I wait for the results(much needed drug holiday) or stay on regime? The big problem is I really want to change sustiva to something else,because I can no longer handle the increasingly debilitating side effects and am suicidal. Instead of side effects waning over time these have gotten progressively worse to where I can no longer function like a normal human. I can't leave my house because of the paranoia and depression and the dreams are so dreadful I wakeup covered in sweat with my heart racing out of my chest. I feel like things are constantly crawling on me and I see things that aren't there. I can't remember what a good nite's sleep is and am moody and feel myself becoming violent plus I cry three to four hours a day. NONE of this ever happened before sustiva,and I don't want to take antidepressents(I've tried several and nothing helped and I gained huge amounts of weight which only made matters worse)I just hate this drug.
Response from Dr. Little
It seems to me you have two different questions. First - if your viral load is greater than 500, a resistance test will probably be possible. In general, I wait for the viral load test results before advising patients to stop their drugs. If your viral load is high, you can come in and get a resistance test immediately and stop drugs the same day - it is unlikely that stopping your medications would alter the test results for several weeks.
The second issue though is that regardless of your viral load it sounds like you need to consider an alternative treatment other than sustiva. Your side effects are not uncommon and can become life threatening. I would stronly urge you to discuss alternative treatment options with your doctor regardless of what your viral load and/or resistance test results show.
will atanazvir work?
- Painful Red Spots After Fingering Worried I Have HIV
- Red Spots After Vaginal Sex Worried I Have HIV
- Tingling In Feet After Oral Sex Hooker What Are The Chances Of HIV
- Vomiting After Receiving Oral Sex Worried I Have HIV
- White Spots After Touching Open Wound Worried I Have HIV
- Can Vaginitis Cause Vaginal Sores?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.